Ask a doctor

Doc Put 50 Units of Botox In my Face is This Too Much I Got Saggy Eyes, and Migraines

i had botox on july 7th, the doc used 50 units between my forehead and crows feet. I've never had that much botox before, and now my upper eyelids are saggy, and i have had a massive headache for 5 days solid. When will this go away????

Doctor Answers (7)

50 units of botox is reasonable for crows feet and forehead

+1

To treat a forehead with glabella and crows feet this easily can take more than 50 units. Headache may be related to technique an dother factors.  If the periosteum, lining of the bone of the skull, is irritated, then headaches are more prevalent. Headaches, however, may occur from other factors that are not known.

 

Web reference: http://www.thenyac.com/botox/index.html

Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

Botox for Migraines

+1

Fifty units of botox is not too much and is frequently used to treat the forehad, brow, and crow's feet regions at the same time.  The treatment location is very important as too much botox in the wrong part of the brow can cause some lid droop.  Headaches are common in some patients after Botox injection and can last for up to a week but these are rare and temporary.  Frequently, patients with Botox who get headaches don't get them with Dysport so trying another relaxing agent may be helpful.

Web reference: http://www.northsideplasticsurgery.com

Atlanta Facial Plastic Surgeon
4.5 out of 5 stars 19 reviews

Botox unit quantity

+1

50 units of Botox in the forehead and crow's feet is more than standard starting doses for most women, but is entirely within the norm for some individuals.  It all depends on each individual's facial muscle activity.  Some people require just 30 units for those areas, but many require more.  Eyelid drooping can occur with any amount of botox, though it tends to occur more often in treatment of the glabellar frown line.  It is believed to occur in approximately 1% of treatments and can happen in even the most experienced hands.  Headaches are much more common, and could be more tension-related from the actual injections.

Houston Dermatologist
5.0 out of 5 stars 12 reviews

How much Botox is too much

+1

It is not possible to agree or disagree with whether or not 50 units of Botox was appropriate for your treatment without assessing your need prior.  However, generally speaking, 50 units for a female forehead and dosing around the eyes seems a little excessive especially with the negative outcomes that you are describing.

We disagree that headaches are categorically related to poor technique in all cases.  Rather, it's more likely that in your case, dosing (the amount used) caused too much relaxation of the forehead (hence the drooping brows/eyelids) and the forehead muscle is trying to compensate by working harder to animate or lift the brows.  This reaction is avoided by a more conservative dosing to the forehead.

We encourage you to return to your practitioner to be evaluated and to have your concerns adressed.  Most likely, you will find these negative side effects improve with time.

You may find the below link/article helpfull.

Web reference: http://www.celibre.com/Celibreblog/post/2008/12/too-much-botox-in-forehead.aspx

Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 6 reviews

50 units of Botox

+1

No 50 units of Botox is not too much. The placement of the injections is critical. If not injected corectly drooping eyelids can happen Iopidine drops will reverse this. Botox is used to quell migraine but, about %10-%20 of patients may suffer a headache the day of injection. Your headache may be from anxiety about your lids

Web reference: http://www.drbray.com

Los Angeles Facial Plastic Surgeon
4.5 out of 5 stars 6 reviews

This may go away in a few days or be present for many weeks.

+1

There is no substitute for seeing someone who knows what they are doing.  I personally believe that the headaches are the result of an unbalanced BOTOX treatment.  This causes compensatory muscle recruitment accounting for the muscular strain and headaches.  I would recommend letting this wear off and then either avoiding BOTOX altogether or finding an injecting physician who actually knows what they are doing.

Web reference: http://www.lidlift.com

Los Angeles Oculoplastic Surgeon
5.0 out of 5 stars 14 reviews

50 Units of Botox is not too much.

+1

Saggy eyelids and headaches can occur following Botox and are rare side effects.  If Botox is carefully administered, it will decrease the likelihood of these side effects occuring, but will not completely eliminate the risk.  Next time you have Botox is is likely that you will not have either one of these side effects if you are being treated by an expert who understands where to place the Botox in your face.

Salt Lake City Dermatologic Surgeon
4.5 out of 5 stars 9 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.